Alert archive / Oklahoma / Areal Flood Advisories in 2021
Areal Flood Advisory 45, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood advisory at Jun 7, 2021, 7:15 AM CDT for Osage County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2021, 7:15 AM CDT (12:15 UTC)
- Expired
- Jun 7, 2021, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood advisory went out at Jun 7, 6:43 AM CDT, 32 minutes earlier.
Area forecast discussion, Jun 7, 6:43 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 643 AM CDT Mon Jun 7 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Several clusters of strong thunderstorms will continue this morning with IFR/MVFR conditions in the stronger storms. Much of this activity should begin to weaken this afternoon as atmosphere stabilizes. Could see some patchy fog or low clouds redevelop tonight. && .PREV DISCUSSION... /Issued 340 AM CDT Mon Jun 7 2021/ DISCUSSION... Showers and thunderstorms continue to develop across parts of northeast OK on the southwestern flank of broad upper level low, which was centered near OK/KS/MO borders. Expect continued development within this corridor during the morning with a low-end threat of hail, but a bigger concern for locally excessive rainfall amounts due to slow movement of storms and anomalously high precip H2O. Isolated 2-3" per hour rates will likely cause some degree of flash flood threat, however given the uncertain evolution of storms over the next several hours will not issue a watch at this time and handle with short-fused products as needed. The overall trend in short-range guidance is for this activity to weaken later this morning with storms becoming focused farther south and east through the afternoon, though model agreement leaves some to be desired. The upper low will continue to gradually lift northeast with lingering trough axis remaining over the forecast area Tuesday. Later tonight there is a decent signal for a strengthening low level jet to set up over the southern plains with increasing moisture transport. It is possible that heavy rain could impact the same general areas that see heavy rain today, however confidence lacks to support a watch issuance at this time. The trend will be for lessening shower and thunderstorm chances by mod to late week with upper ridge amplifying over the Southern Plains, providing us with our first taste of summer weather with temperatures warming a bit above normal and humidity remaining high. Still appears a frontal boundary will push south into the area by the weekend underneath the strengthening ridge and as such wold expect any thunderstorm chances with the front to remain fairly limited. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....12
Hazardous weather outlook, Jun 7, 5:00 AM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 AM CDT Mon Jun 7 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 AM CDT Mon Jun 7 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Areas of showers and thunderstorms will continue through much of today, with the greatest coverage expected to shift more toward the east later in the day. Slow moving storms with high rainfall rates will lead to localized rainfall amounts of 3 to 5 inches, which will cause isolated flash flooding. Stronger cells may also briefly produce marginally severe hail, but organized severe weather is not expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue through the first part of next week before it looks to dry out some by Thursday and Friday. Areas of heavy rainfall will be possible with slow moving storms and high rainfall rates through Tuesday. A few of the storms could be strong with some gusty winds and possibly some small hail, but the threat of any organized severe weather will remain low. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 7, 2:25 AM CDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
225 AM CDT Mon Jun 7 2021
OKZ066-070-071-070800-
Muskogee OK-Okmulgee OK-McIntosh OK-
225 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH...
NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 300 AM
CDT...
At 224 AM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Bald Hill to 4 miles east of Lake
Eufaula State Park. Movement was east at 15 mph.
Pea to dime size hail will be possible with these storms with very
heavy rain.
Locations in or near the path include...
Checotah... Haskell...
Oktaha... Boynton...
Council Hill... Rentiesville...
Lake Eufaula State Park... Bald Hill...
Wainwright... Jamesville...
Eram... Onapa...
This includes Interstate 40 in Oklahoma between mile markers 257 and
271.
LAT...LON 3580 9595 3586 9575 3586 9570 3541 9535
3532 9555
TIME...MOT...LOC 0724Z 250DEG 14KT 3578 9583 3541 9553Special weather statement, Jun 7, 2:27 AM CDT, 4 hours 48 minutes before
Special Weather Statement National Weather Service Tulsa OK 227 AM CDT Mon Jun 7 2021 OKZ066-070800- Okmulgee OK- 227 AM CDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKMULGEE COUNTY UNTIL 300 AM CDT... At 227 AM CDT, strong thunderstorms were located along a line extending from 3 miles north of Okmulgee State Park to 4 miles west of Schulter. Movement was northeast at 20 mph. Pea to dime size hail will be possible with these storms with very heavy rain. Locations in or near the path include... Okmulgee... Henryetta... Schulter... Preston... Okmulgee State Park... This includes Interstate 40 in Oklahoma near mile marker 234. LAT...LON 3580 9597 3551 9590 3542 9606 3568 9612 TIME...MOT...LOC 0727Z 221DEG 15KT 3566 9607 3549 9603
Special weather statement, Jun 7, 2:29 AM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
229 AM CDT Mon Jun 7 2021
OKZ059-060-064-070800-
Tulsa OK-Pawnee OK-Creek OK-
229 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CREEK...
SOUTHEASTERN PAWNEE AND WEST CENTRAL TULSA COUNTIES UNTIL 300 AM
CDT...
At 229 AM CDT, a strong thunderstorm was located over Mannford,
moving east at 15 mph.
Pea to dime size hail will be possible with this storm.
Locations in or near the path include...
Mannford... Westport...
Keystone State Park...
LAT...LON 3623 9633 3623 9628 3618 9626 3617 9627
3616 9627 3616 9625 3607 9620 3604 9637
3618 9642
TIME...MOT...LOC 0729Z 250DEG 11KT 3614 9635Special weather statement, Jun 7, 3:08 AM CDT, 4 hours 7 minutes before
Special Weather Statement National Weather Service Tulsa OK 308 AM CDT Mon Jun 7 2021 OKZ066-070845- Okmulgee OK- 308 AM CDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKMULGEE COUNTY UNTIL 345 AM CDT... At 308 AM CDT, a strong thunderstorm was located near Okmulgee, moving northeast at 5 mph. Penny size hail will be possible with this storm. Locations in or near the path include... Okmulgee... Morris... Preston... LAT...LON 3553 9601 3569 9610 3574 9594 3559 9585 TIME...MOT...LOC 0808Z 243DEG 5KT 3564 9600
Special weather statement, Jun 7, 3:45 AM CDT, 3 hours 30 minutes before
Special Weather Statement National Weather Service Tulsa OK 345 AM CDT Mon Jun 7 2021 OKZ066-070915- Okmulgee OK- 345 AM CDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKMULGEE COUNTY UNTIL 415 AM CDT... At 344 AM CDT, a strong thunderstorm was located over Okmulgee. This storm was nearly stationary. Penny size hail will be possible with this storm with very heavy rainfall. Flash flooding is likely. Locations in or near the path include... Okmulgee... Morris... LAT...LON 3556 9597 3566 9607 3573 9594 3562 9584 TIME...MOT...LOC 0844Z 268DEG 1KT 3564 9597
Local storm report, Jun 7, 4:04 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
404 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM FLASH FLOOD OKMULGEE 35.62N 95.96W
06/07/2021 OKMULGEE OK EMERGENCY MNGR
HIGHWAY 75 CLOSED NEAR 13TH STREET.
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:12 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Jun 6, 7:38 PM CDT | Special Weather Statement | TSA | Choctaw | 37 min |
| Jun 6, 8:10 PM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
| Jun 6, 8:20 PM CDT | Areal Flood Advisory | TSA | Choctaw | 89 min |
| Jun 6, 8:39 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Jun 6, 8:46 PM CDT | Areal Flood Advisory | TSA | Pushmataha | 63 min |
| Jun 7, 2:01 AM CDT | Special Weather Statement | TSA | McIntosh | 29 min |
| Jun 7, 2:25 AM CDT | Special Weather Statement | TSA | Muskogee | 35 min |
| Jun 7, 2:27 AM CDT | Special Weather Statement | TSA | Okmulgee | 33 min |
| Jun 7, 2:29 AM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Jun 7, 2:37 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 38 min |
| Jun 7, 2:59 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okmulgee | 2 hr |
| Jun 7, 3:08 AM CDT | Special Weather Statement | TSA | Okmulgee | 37 min |
| Jun 7, 3:32 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 3 hr |
| Jun 7, 3:45 AM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| Jun 7, 4:38 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 112 min |
| Jun 7, 4:47 AM CDT | Areal Flood Advisory | TSA | Haskell, Muskogee | 3 hr |
| Jun 7, 5:20 AM CDT | Flash Flood Warning | TSA | Haskell, McIntosh, Muskogee | 3 hr |
| Jun 7, 5:31 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Tulsa | 3 hr |
| Jun 7, 5:45 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 3 hr |
| Jun 7, 6:46 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Jun 7, 7:04 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Jun 7, 7:17 AM CDT | Flash Flood Warning | TSA | McIntosh, Okfuskee, Okmulgee | 3 hr |
| Jun 7, 8:23 AM CDT | Areal Flood Warning | TSA | Creek, Osage, Tulsa | 3 hr |
| Jun 7, 8:30 AM CDT | Areal Flood Warning | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee | 6 hr |
| Jun 7, 9:10 AM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee | 3 hr |
| Jun 7, 9:48 AM CDT | Areal Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Jun 7, 10:21 AM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Jun 7, 10:24 AM CDT | Areal Flood Warning | TSA | McIntosh, Okfuskee, Okmulgee | 6 hr |
| Jun 7, 10:49 AM CDT | Flash Flood Warning | TSA | Okmulgee | 5 hr |
| Jun 7, 10:55 AM CDT | River Flood Warning | TSA | Creek | 29 hr |
| Jun 7, 11:35 AM CDT | Flash Flood Watch | TSA | Choctaw, Haskell, Latimer, Pittsburg, Pushmataha | 23 hr |
| Jun 7, 1:05 PM CDT | Areal Flood Advisory | TSA | Adair, Sequoyah | 3 hr |
| Jun 7, 2:05 PM CDT | River Flood Warning | TSA | Okmulgee | 18 hr |
| Jun 7, 3:29 PM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Jun 7, 3:33 PM CDT | Areal Flood Warning | TSA | Okmulgee | 12 hr |
| Jun 7, 4:12 PM CDT | Areal Flood Warning | TSA | McIntosh, Muskogee, Okfuskee | 12 hr |
Nearby
Areal Flood Advisories in Oklahoma, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.